... got diagnosed with ADD..and i am taking Adderall 20 mg , is it normal that it makes me hyper..is that what it is supposed to do if you have ADD??
im very sorry to tell you this, but whomever said that you were diagnosed with add is probably wrong. adderall prescribed to people with adhd or add is to affect them with focus. when having adhd and/or add and taking adderall you become not exactly calm but not as "up" as usual. you are able to focus on one thing at a time for a longer period of time. when taking adderall and not having adhd or add you become hyper and awake because the chemicals in adderall hit certain nerve cells and arouse them in the brain that make the body say, "lets get up and go, i dont know where, but lets just go!" so to answer ur question, no its not normal for you to feel hyper when taking adderall and supposably having add.
I totally agree with the first answer, but there is a small chance you were started on a dose too high for you. 20 mg isn't that high a dose actually it's normal to take up to 60mg a day for some. But most doctors should start at a pretty low dose and see how you react and increase as necessary. There are other alternatives you can suggest to your doctor like a milder stimulant such as Ritalin be tried or Stratera. Your doctor should be open for your input, after all you're the one taking these drugs. I wish the best of luck and let me know how everything turns out :)
I agree to a point with the previous replies. 1) How were you diagnosed? I was sent to a specialist and the process is not exactl science. It included: questionaires' regarding my behavior, habits and ability to focus and achieve tasks for both myself and my family members; a 2 hour one-on-one interview with the specialist who asked me a Bazillion questions about how I had functioned in all ways over the chronology of my entire 44 years AND I was given a computerized test that (even though I'm pretty clever) didn't show any obvious clues as to what the "right" (if you had ADD) answers would be.
The specialist submitted a 4 page narrative report regarding my diagnosis and put me in the 90+ percentile positive for ADD. 2) 20mg instant release (tablets) extended release = (capsule) seems like a lot for an entry level dose. 3) So either you were misdiagnosed, therefore adderall is like speed for you OR 4) you were correctly diagnosed but perhaps should break your 20 mg tabs and take 1/2 (empty stomach and water only, acid fluids not good), then another 1/2 a few hours later. Hope this helps
No, no, no. Look. The whole reason amphetamine based drugs are prescribed for ADHD (the invented condition of childhood energy) is BECAUSE they stimulate the child. Attentiveness, less restlessness, less impassivity are things which would otherwise be remedied with proper engagement of interest, benzodiazapines, and anti-psychotics respectively. It's all about the hyper-focus cover-up. The stimulants put in brain into tunnel vision mode, forcing attentive behavior, preempting movement from task at hand, and such absorption in a singular area of thought as to no longer be aware of distractions that may lead to impulsive behavior.
It is not a matter of too much medication, it is a matter of too little. If 20mg of Adderall, be it IR or XR is making this individual hyper, it means therapeutic levels have not yet been reached. I would raise the dose in 10mg increments every two weeks until the stimulant effect on the brain overpowers the body's attempts to act in a hyper way.
Stimulant medications are the cheaters of the RX world - they accomplish a treatment by intensifying the effects of the condition to a point at which it no longer feels out of place or uncomfortable, but instead normal.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Dec 2011 • 1 answer
Posted 27 Mar 2012 • 4 answers
Posted 13 Jan 2013 • 6 answers
Posted 8 May 2015 • 2 answers
Posted 7 Aug 2016 • 0 answers